MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Lot Number 801094
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to iridex that while using the micropulse p3 probe, the physician noticed smoke coming out of the probe tip.There was no patient harm at all from this incident.Although there was no patient harm, but if the event were to recur and the same probe were used to treat a patient it could result in patient harm, i.E., conjunctival/scleral burn.As a conclusion, this event is deemed as reportable to the fda.Device was not returned to iridex for further investigation.As per the ifu, best practices to be considered to reduce the occurrence of conjunctival burns - 1.Avoid treating areas with conjunctival/scleral pigmentation, hyperemia, hemorrhage, marking ink, or betadine, as these can absorb 810 nm light and increase burn risk.2.Always use and frequently reapply a viscous, transparent coupling agent to ensure proper energy transfer and reduce burn risk.3.Apply only light contact with the probe; avoid excessive pressure to prevent tissue damage and minimize burn risk.During the incident, the settings used by the physician were a total of 09 sweeps per quadrant and the laser power was set at 2200 mj with a sweep velocity of 10 seconds.The power and sweep duration were within recommended parameters, but the number of sweeps (9 per quadrant) was significantly higher than the suggested 3-5 passes, which could increase cumulative energy delivered and risk of complications.If the same probe were to be used it would have caused a patient injury (scleral/conjunctival burn) but in this reported case the probe was discontinued to be used in the treatment.This variation from standard practice may have resulted in increased cumulative energy delivery.While the device functioned as intended, the treatment parameters differed from typical recommendations, which could have influenced the clinical outcome.Another factor to be taken into account is that occasionally, the tip of the probe might have been contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy which caused the tip to produce smoke.
 
Additional Manufacturer Narrative
Conjunctival/scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: · do not result in life-threatening illness or injury, · do not result in permanent impairment of a body structure or a body function, · do not require hospitalization or prolongation of patient hospitalization, · do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23723208
Report Number2939353-2024-00035
Device Sequence Number8469749
Product Code GEX
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number801094
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2024
Initial Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexFemale